| Catalog Number |
03-2622-3 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
10/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A user facility medical director reported to fresenius that a leak occurred at the heparin line of the combiset bloodlines during the patient's hemodialysis (hd) treatment.The reported issue occurred within two minutes of treatment initiation on a fresenius 4008s machine.It was not reported that any defect or damage was noted to the bloodlines.The patient did not experience a serious injury or require medical intervention.The patient's estimated blood loss (ebl) was approximately 1 ml.Treatment was restarted on the same machine and successfully completed with new supplies.The sample is not available to be returned to the manufacturer for physical evaluation.
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.However, a photograph of the alleged malfunction was received from the customer.A separation on the arterial line from the assembly of the heparin line to red "t" connector was noted from the photograph.The alleged failure mode was confirmed; a separation was observed according with the photo received from the customer.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.